MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366668
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an internal study was conducted using bd vacutainer® serum blood collection tubes which indicated that the orientation of the tube during clotting had a significant effect on the ldh value.Tubes clotted upside down had higher ldh values than tubes clotted right side up.116 tubes were studied.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos for evaluation.Therefore, (b)(4) retention samples from bd inventory were evaluated by visual examination and the issue relating to erroneous results-ldh was not observed.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.As part of the complaint investigation, another clinical study was performed which expanded the scope to all clotting tubes.This study evaluated both minimum and maximum clotting times for both right-side up (rsu) and upside-down (ud) tubes.Results indicated that when clotted upside-down (ud), the smaller volume (2ml) serum tube had an extreme bias of ldh when compared with the same size tube right side up (rsu) for maximum clotting time.For minimum clotting time, tubes when clotted upside-down also exhibited a bias and/or confidence intervals outside of the cal for ldh.The internal study concluded that ldh has shown sensitivity to clotting orientation in most serum tubes.This complaint is confirmed for erroneous results-ldh.Bd has initiated a capa (corrective and preventative action) to formally investigate this issue.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for monitoring of current trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SERUM BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19133228
Report Number1024879-2024-00347
Device Sequence Number17848924
Product Code JKA
UDI-Device Identifier30382903666684
UDI-Public(01)30382903666684
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Catalogue Number366668
Device Lot Number3034089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown